Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 9, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Apr 27, 2019, 3:38 AM CDT for 4 counties in Kansas. It took effect at Apr 27, 2019, 10:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2019, 3:38 AM CDT (08:38 UTC)
- In effect from
- Apr 27, 2019, 10:00 AM CDT
- Expired
- Apr 27, 2019, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Topeka, KS
Counties Cloud County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Grand Island radar (KUEX), 116 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2757 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449 WWUS73 KTOP 270838 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 338 AM CDT Sat Apr 27 2019 KSZ008-009-020-034-271700- /O.NEW.KTOP.WI.Y.0009.190427T1500Z-190427T2200Z/ Republic-Washington-Cloud-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Minneapolis, and Bennington 338 AM CDT Sat Apr 27 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect from 10 AM this morning to 5 PM CDT this afternoon. * WINDS...25 to 30 mph with gusts up to 45 mph. * IMPACTS...Any unsecured outdoor items may become displaced. Difficulty driving high profile vehicles will be come likely, especially along east and west oriented roads like Interstate 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
2 follow-up statements
776 WWUS73 KTOP 271620 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1120 AM CDT Sat Apr 27 2019 KSZ008-009-020-034-272200- /O.CON.KTOP.WI.Y.0009.000000T0000Z-190427T2200Z/ Republic-Washington-Cloud-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Minneapolis, and Bennington 1120 AM CDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WINDS...Sustained northwest winds of 25 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Any unsecured outdoor items may become displaced. Difficulty driving high profile vehicles will be come likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
964 WWUS73 KTOP 272200 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 500 PM CDT Sat Apr 27 2019 KSZ008-009-020-034-272300- /O.EXP.KTOP.WI.Y.0009.000000T0000Z-190427T2200Z/ Republic-Washington-Cloud-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Minneapolis, and Bennington 500 PM CDT Sat Apr 27 2019 ...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON... Northwest winds will steadily diminish late this afternoon into this evening, but wind gusts of 25 to 35 mph can still be expected. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 26, 11:55 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 26, 11:55 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1155 PM CDT Fri Apr 26 2019 ...Update to aviation forecast discussion... .SHORT TERM...(This evening through Saturday) Issued at 317 PM CDT Fri Apr 26 2019 As of 20Z Friday afternoon broad northwesterly midlevel flow was present across the central and northern Plains. A shortwave trough was located across portions of western MT/eastern ID. Scattered midlevel clouds in response the approach shortwave continue to traverse the CWA. At the surface, lee troughing across the high Plains continues to deepen with the approaching midlevel shortwave trough. An expansive surface ridge was present across the MO river valley. A zone of moisture return on the western periphery of the surface ridge has overspread western KS with dew points in the middle 40s. This trend should overspread eastern KS as the surface ridge progresses eastward through the evening. The primary concern through the short-term period is the potential for showers and storms late tonight into early Saturday morning. A 50-60 kt LLJ will increase late this evening, ushering in modified Gulf of Mexico moisture. The aforementioned shortwave trough is progged to track across portions of northern NE/southern SD tonight. The combination of ascent provided by the shortwave trough and isentropic ascent from the LLJ, should allow for isolated shower/storm development after 04-05Z this evening. The overall lack of rich moisture will largely limit precipitation coverage through the night. Although HRRR/RAP forecast soundings suggest sufficient moisture near 700 mb combined with modest lapse rates above 700 mb may allow for upwards of 500-700 J/kg of MUCAPE overnight. The strongest updrafts could poise a small hail threat with 20-30 kt of speed shear present within the elevated layer. Although, the very dry low-level environment will likely evaporate/sublimate a portion of precipitation and should greatly limit QPF amounts. The strong LLJ and increasing surface pressure gradient with the deepening surface trough should allow for the boundary layer to remain coupled through much of the night. As a result, anticipate southerly winds to increase to 10-20 MPH with gusts up to 30 MPH. Furthermore, a mild night is expected with lows only reaching the middle 50s. The aforementioned surface trough is progged to traverse the CWA during the morning hours tomorrow. CAA behind the front should result in a non-diurnal temperature trend through the day, with the warmest portion of the day in the morning. Afternoon temperatures are likely to range from the 50s along the NE border to the 60s south of I-70. In addition, strong northwestelry winds are expected with sustained speeds 20-30 MPH, gusting 35-40 MPH. .LONG TERM...(Saturday night through Friday) Issued at 317 PM CDT Fri Apr 26 2019 Transitioning into the extended period, a cold night is expected Saturday night as clear skies and decreasing winds yield overnight lows in the middle to upper 30s. As a result, some frost is possible by sunrise Sunday morning, especially for areas north of I-70. Our attention this turns westward towards an approaching midlevel low, projected to traverse the northern Plains Sunday into Monday. Lee cyclogenesis is progged to deepen through the day Sunday, lifting a warm front northward through the evening, stalling across portions of central and east-central KS. This frontal zone will be the focal point for thunderstorms Sunday night. Steep midlevel lapse rates are progged to overspread the central Plains ahead of the midlevel low. Strong WAA near 850 mb will provide sufficient moisture for 800-1000 J/kg to be realized across the southern half of the area. In addition, 30-35 kts of speed shear within the elevated layer could poise a large hail threat. Furthermore, deterministic and ensemble guidance are in good agreement with a swath of 1-2 inches of rainfall along the warm front Sunday night/Monday morning. As a result, there is the potential for some localized flash-flooding and river rises. The aforementioned front will progress southward into portions of northern AR/eastern OK Monday as the midlevel low pushes northeastward. Broad southwesterly flow will setup across the Plains ahead of the next midlevel low across the southwestern US. Another round of shower and thunderstorm activity, aided by isentropic ascent north of the stalled boundary, is possible late Monday into Tuesday morning. Sufficient speed shear is likely to remain in place for the potential for a few severe thunderstorms capable of large hail. A more potent shortwave trough is progged to eject into the southern/central Plains late Tuesday into Wednesday. GFS/ECMWF solutions suggest the surface boundary will retreat northward, possibly into portions of east- central KS Tuesday afternoon. The biggest question is as height falls overspread the Plains through the day Tuesday will elevated convection persist along the front through the day, limiting solar insolation and overall instability. These finer scale details will need to be monitored over the next few days. The biggest concern may be additional heavy rainfall, further increasing the threat for flooding and flash flooding. Additional shower and thunderstorm activity is possible Wednesday night into Thursday as a secondary midlevel trough ejects across the central and northern Plains. This feature will shunt the surface boundary well-south of the area, allowing for drier conditions to return by weeks-end next week. Temperatures will remain relatively cool through the week with periods of shower and storm activity. Daytime highs are likely to remain in the 60s and 70s with overnight lows in the 40s and 50s. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1153 PM CDT Fri Apr 26 2019 For the 06z TAFs, VFR conditions are expected through the period. Southerly winds will increase overnight as the pressure gradient tightens over the area. Despite these breezy winds, anticipate LLWS concerns through Saturday morning as a strong 45-55kt LLJ tracks over the area. There is the potential for some scattered showers and possibly some isolated thunderstorms, to develop near the TAF sites overnight with the passage of a cold front. However, confidence in the coverage and location of any precipitation remains too low to warrant a prevailing precipitation mention in the TAFs at this time. Winds will veer to the northwest through the day with persistent gusts of 25-35kts expected through the day before diminishing by Saturday evening. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baerg LONG TERM...Baerg AVIATION...Hennecke
Hazardous weather outlook, Apr 26, 4:02 PM CDT, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 402 PM CDT Fri Apr 26 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-272115- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 402 PM CDT Fri Apr 26 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Isolated thunderstorms are possible after midnight across the entire outlook area. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Areas of frost are possible Sunday morning, primarily in low lying areas and locations north of Interstate 70. There is increasing potential for widespread heavy rainfall across the area Sunday night through Wednesday which may result in localized flash flooding and river rises. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.